Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Invariant differential equations on certain semisimple Lie groups

Author: F. Rouvière
Journal: Trans. Amer. Math. Soc. 243 (1978), 97-114
MSC: Primary 22E30; Secondary 58G35
MathSciNet review: 502896
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If G is a semisimple Lie group with one conjugacy class of Cartan subalgebras (e.g. a complex semisimple Lie group), a bi-invariant differential equation on G can be reduced by means of the Radon transform to one on the subgroup MA. In particular, all polynomials of the Casimir operator have a central fundamental solution, and are solvable in $ {C^\infty }(G)$; but, for G complex, the ``imaginary'' Casimir operator is not.

References [Enhancements On Off] (What's this?)

  • [1] A. Benabdallah, L'opérateur de Casimir de $ {\text{SL(2,}}{\textbf{R}})$ (to appear).
  • [2] André Cerezo and François Rouvière, Solution élémentaire d’un opérateur différentiel linéaire invariant à gauche sur un groupe de Lie réel compact et sur un espace homogène réductif compact, Ann. Sci. École Norm. Sup. (4) 2 (1969), 561–581 (French). MR 0271988
  • [3] J. Dieudonné, Eléments d'analyse. V, Gauthier-Villars, Paris, 1975.
  • [4] Jacques Dixmier, Algèbres enveloppantes, Gauthier-Villars Éditeur, Paris-Brussels-Montreal, Que., 1974 (French). Cahiers Scientifiques, Fasc. XXXVII. MR 0498737
  • [5] R. Gangolli, On the Plancherel formula and the Paley-Wiener theorem for spherical functions on semisimple Lie groups, Ann. of Math. (2) 93 (1971), 150–165. MR 0289724
  • [6] V. Guillemin, The Plancherel formula for the complex semisimple Lie groups, Geometric Asymptotics, Math. Surveys, no. 14, Amer. Math. Soc., Providence, R. I., 1977.
  • [7] Sigurđur Helgason, Differential geometry and symmetric spaces, Pure and Applied Mathematics, Vol. XII, Academic Press, New York-London, 1962. MR 0145455
  • [8] S. Helgason, Fundamental solutions of invariant differential operators on symmetric spaces, Amer. J. Math. 86 (1964), 565–601. MR 0165032
  • [9] Sigurđur Helgason, An analogue of the Paley-Wiener theorem for the Fourier transform on certain symmetric spaces, Math. Ann. 165 (1966), 297–308. MR 0223497
  • [10] Sigurđur Helgason, A duality for symmetric spaces with applications to group representations, Advances in Math. 5 (1970), 1–154 (1970). MR 0263988
  • [11] Sigurdur Helgason, The surjectivity of invariant differential operators on symmetric spaces. I, Ann. of Math. (2) 98 (1973), 451–479. MR 0367562
  • [12] L. Hörmander, Linear partial differential operators, Springer-Verlag, Berlin, 1963.
  • [13] Kenneth D. Johnson, Differential equations and an analog of the Paley-Wiener theorem for linear semisimple Lie groups, Nagoya Math. J. 64 (1976), 17–29. MR 0480876
  • [14] Bertram Kostant, On convexity, the Weyl group and the Iwasawa decomposition, Ann. Sci. École Norm. Sup. (4) 6 (1973), 413–455 (1974). MR 0364552
  • [15] Jeffrey Rauch and David Wigner, Global solvability of the Casimir operator, Ann. of Math. (2) 103 (1976), no. 2, 229–236. MR 0425017
  • [16] François Rouvière, Solutions distributions de l’opérateur de Casimir, C. R. Acad. Sci. Paris Sér. A-B 282 (1976), no. 16, Aii, A853–A856. MR 0401984
  • [17] François Trèves, Linear partial differential equations with constant coefficients: Existence, approximation and regularity of solutions, Mathematics and its Applications, Vol. 6, Gordon and Breach Science Publishers, New York-London-Paris, 1966. MR 0224958
  • [18] Nolan R. Wallach, Harmonic analysis on homogeneous spaces, Marcel Dekker, Inc., New York, 1973. Pure and Applied Mathematics, No. 19. MR 0498996
  • [19] G. Warner, Harmonic analysis on semisimple Lie groups. I, Springer-Verlag, Berlin, 1972.
  • [20] D. Želobenko, Harmonic analysis of functions on semisimple Lie groups. II, Math. USSR-Izvestija 3 (1969), 1183-1217.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E30, 58G35

Retrieve articles in all journals with MSC: 22E30, 58G35

Additional Information

Keywords: Semisimple Lie groups, bi-invariant differential operators, Radon transform, Casimir operator
Article copyright: © Copyright 1978 American Mathematical Society